Alert archive / Iowa / Tornado Warnings in 2013
Tornado Warning 26, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 24, 2013, 1:00 PM CDT for Mahaska County, Poweshiek County, Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2013, 1:00 PM CDT (18:00 UTC)
- Expired
- Jun 24, 2013, 1:30 PM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Mahaska County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 113 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 12:14 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 6.0 hours before the alert went out and 330 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WFUS53 KDMX 241800
TORDMX
IAC123-157-241830-
/O.NEW.KDMX.TO.W.0026.130624T1800Z-130624T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
100 PM CDT MON JUN 24 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN POWESHIEK COUNTY IN CENTRAL IOWA...
* UNTIL 130 PM CDT
* AT 1257 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR OSKALOOSA...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
BARNES CITY AND DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4150 9230 4150 9240 4134 9241 4124 9265
4140 9278 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1800Z 265DEG 25KT 4136 9261
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$4 follow-up statements
943
WWUS53 KDMX 241811
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
111 PM CDT MON JUN 24 2013
IAC123-157-241830-
/O.CON.KDMX.TO.W.0026.000000T0000Z-130624T1830Z/
POWESHIEK IA-MAHASKA IA-
111 PM CDT MON JUN 24 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN MAHASKA AND
SOUTHEASTERN POWESHIEK COUNTIES UNTIL 130 PM CDT...
AT 106 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHEAST OF NEW SHARON...AND MOVING NORTHEAST AT
35 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
BARNES CITY AND DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4150 9230 4150 9240 4134 9241 4124 9265
4146 9267 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1811Z 233DEG 31KT 4143 9251
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JOHNSON385
WWUS53 KDMX 241820
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CDT MON JUN 24 2013
IAC123-157-241830-
/O.CON.KDMX.TO.W.0026.000000T0000Z-130624T1830Z/
POWESHIEK IA-MAHASKA IA-
120 PM CDT MON JUN 24 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN MAHASKA AND
SOUTHEASTERN POWESHIEK COUNTIES UNTIL 130 PM CDT...
AT 115 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTH OF MONTEZUMA...AND MOVING NORTHEAST AT 35
MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4150 9230 4150 9240 4134 9241 4131 9249
4151 9256 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1820Z 229DEG 29KT 4152 9244
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JOHNSON401
WWUS53 KDMX 241824
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
124 PM CDT MON JUN 24 2013
IAC123-241834-
/O.CAN.KDMX.TO.W.0026.000000T0000Z-130624T1830Z/
MAHASKA IA-
124 PM CDT MON JUN 24 2013
...THE TORNADO WARNING FOR NORTHEASTERN MAHASKA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4150 9230 4150 9240 4152 9241 4151 9247
4151 9256 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1824Z 229DEG 29KT 4154 9242
$$
IAC157-241830-
/O.CON.KDMX.TO.W.0026.000000T0000Z-130624T1830Z/
POWESHIEK IA-
124 PM CDT MON JUN 24 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN POWESHIEK
COUNTY UNTIL 130 PM CDT...
AT 120 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF MONTEZUMA...AND MOVING NORTHEAST AT
35 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
DEEP RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4150 9230 4150 9240 4152 9241 4151 9247
4151 9256 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1824Z 229DEG 29KT 4154 9242
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$058
WWUS53 KDMX 241828
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
128 PM CDT MON JUN 24 2013
IAC157-241838-
/O.EXP.KDMX.TO.W.0026.000000T0000Z-130624T1830Z/
POWESHIEK IA-
128 PM CDT MON JUN 24 2013
...THE TORNADO WARNING FOR SOUTHEASTERN POWESHIEK COUNTY WILL EXPIRE
AT 130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 4150 9230 4150 9240 4152 9241 4151 9247
4151 9256 4165 9230 4163 9229 4151 9229
TIME...MOT...LOC 1828Z 229DEG 29KT 4156 9239
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 24, 6:10 AM CDT, 6 hours 50 minutes earlier.
Area forecast discussion, Jun 24, 6:10 AM CDT, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 610 AM CDT MON JUN 24 2013 .SHORT TERM.../TODAY /... ISSUED AT 332 AM CDT MON JUN 24 2013 ONGOING CONVECTION WILL CONTINUE ACROSS THE I-80 CORRIDOR AND NORTH THIS MORNING. WARM CLOUD DEPTHS ARE AROUND 15KFT SO LARGE HAIL NOT MUCH OF A THREAT. WE COULD NOT GET MORE THAN HALF INCH HAIL FROM STORMS ALL NIGHT BUT RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WERE COMMON. WE ARE IN FOR SEVERAL ROUNDS OF STORMS TODAY. CURRENT CONVECTION IS A RESULT MODERATE INSTABILITY AS A SHORTWAVE LIFTS ACROSS THE AREA. CURRENT CONVECTION WILL LIKELY WEAKEN OR DISSIPATE BY LATE MORNING BUT ANOTHER AREA OF STORMS OVER EASTERN NEBRASKA IS MOVING EAST AND OTHER STORMS AHEAD OF THIS LINE ARE STARTING TO DEVELOP AND SHOULD MOVE ACROSS THE I-80 CORRIDOR. I HAVE ISSUED A FLASH FLOOD WATCH FOR THE I80 TO HIGHWAY 20 CORRIDOR THROUGH 4 PM FOR THIS CONVECTION. IN ADDITION...ADDITIONAL SHORTWAVES WILL MOVE ACROSS THE AREA TODAY WITH THE FRONTAL BOUNDARY OVER THE AREA EXPECTED TO RETREAT BACK NORTH AS A WARM FRONT. SHEAR IS SUFFICIENT FOR STRONG/SEVERE STORMS FROM EARLY AFTERNOON AND BEYOND. THIS AFTERNOON SHOULD SEE ACTIVE WEATHER WITH POTENTIAL FOR SEVERE AND HEAVY RAIN. AS THE FRONT SHIFTS NORTH LATER THIS AFTERNOON...THE THREAT FOR HEAVY RAIN WILL FOLLOW SO A FLASH FLOOD WATCH IS ALSO POSTED NORTH OF HIGHWAY 20 FOR LATER AFTERNOON AND TONIGHT. .LONG TERM.../TONIGHT THROUGH SUNDAY/... ISSUED AT 332 AM CDT MON JUN 24 2013 MORE OF THE SAME FOR TONIGHT THROUGH TUESDAY AS WE WILL CONTINUE TO CONTEND WITH A QUASI STATIONARY FRONTAL BOUNDARY...A LOW LEVEL JET AND SEVERAL SHORTWAVES TO CROSS THE STATE. STORMS WILL LIKELY BE ONGOING FROM THE AFTERNOON AND LIKELY RE-INTENSIFY BY MID EVENING ACROSS THE NORTH. IT WILL LIKELY START OUT WITH SOME SEVERE POTENTIAL THEN TRANSITION INTO ANOTHER HEAVY RAIN EVENT. BEYOND TUESDAY THERE HAS NOT BEEN MUCH CHANGE TO THE GOING FORECAST. UPPER LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES PLACING IOWA IN NORTHWEST FLOW WITH A COUPLE OF SHORT WAVES PUSHING ACROSS THE FORECAST AREA. ONE SUCH WAVE WILL PUSH ACROSS NORTHERN/EASTERN IOWA WEDNESDAY THEN AGAIN THURSDAY NIGHT. BEYOND THAT CONFIDENCE IS TOO LOW TO INCLUDE ANY KIND OF POP. COOLER TEMPS IN STORE FOR THE WEEKEND AS A RESULT OF THE NORTHWEST FLOW. && .AVIATION...24/12Z ISSUED AT 610 AM CDT MON JUN 24 2013 THUNDERSTORMS ALONG THE I-80 CORRIDOR WILL LIFT TO THE HIGHWAY 20 CORRIDOR THROUGH 21Z. KDSM AND KALO WILL BE THE MAIN TAF LOCATIONS AFFECTED. STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WIND. MVFR CONDITIONS POSSIBLE IN STORMS. THE THUNDERSTORM THREAT WILL SHIFT NORTH LATE AFTERNOON THROUGH THE REMAINDER OF THE FORECAST PERIOD AFFECTING KFOD...KMCW AND KALO. MVFR CONDITIONS POSSIBLE IN STORMS WITH THE SAME THREATS TO AVIATION EXPECTED. SFC FLOW WILL BE S TO SE FROM 10-20KTS AND STRONGER IN STORMS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-AUDUBON-BOONE- CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MADISON- MARSHALL-POLK-POWESHIEK-STORY-TAMA. FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING FOR BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-HAMILTON- HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER- WINNEBAGO-WORTH-WRIGHT. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-GRUNDY- HARDIN. && SHORT TERM...FAB LONG TERM...FAB AVIATION...FAB
Hazardous weather outlook, Jun 24, 10:48 AM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1048 AM CDT MON JUN 24 2013 IAZ073>075-081>086-092>097-251600- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ037>039-044>050-057>062-070>072-251600- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH TONIGHT. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. IAZ004>007-015>017-023>028-033>036-251600- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON- 1048 AM CDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT. THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE BUT WILL PRODUCE HEAVY RAINFALL. STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH LATE THIS AFTERNOON. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT MAINLY EAST OF INTERSTATE 35 AND NEAR THE HIGHWAY 20 CORRIDOR. IT IS TOO EARLY TO DETERMINE SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jun 24, 11:56 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FLASH FLOOD 2 NE APLINGTON 42.61N 92.85W
06/24/2013 BUTLER IA TRAINED SPOTTER
THUNDERSTORMS PRODUCED 3.5 TO 4 INCHES OF RAIN IN A SHORT
TIME. ROADS COVERED IN APPLINGTON IN AREA OF HIGHWAY 57
AND 6TH AVE. EMERGENCY MANAGER ALSO CONFIRED THESE
REPORTS AT 1154 AM.
&&
SEARCYLocal storm report, Jun 24, 11:57 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1157 AM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM NON-TSTM WND GST AUDUBON 41.72N 94.93W
06/24/2013 E61 MPH AUDUBON IA TRAINED SPOTTER
WINDS LASTED 30 MINUTES IN AUDUBON. TREE LIMBS 4 TO 5
INCHES IN DIAMETER DOWN, CORN FLATTENED, TOWN TOTALLY OUT
OF POWER.
&&
MS JUN 13Local storm report, Jun 24, 12:07 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1207 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND GST OGDEN 42.04N 94.03W
06/24/2013 E60 MPH BOONE IA TRAINED SPOTTER
&&
BEERENDSLocal storm report, Jun 24, 12:10 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG BAYARD 41.85N 94.56W
06/24/2013 GUTHRIE IA EMERGENCY MNGR
POWERLINES BLOWN DOWN IN THUNDERSTORM WINDS. ALSO 10 INCH
DIAMETER TREE LIMBS BLOWN DOWN TO GROUND AND ON
POWERLINES.
&&
SEARCYLocal storm report, Jun 24, 12:11 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM FUNNEL CLOUD 4 WNW ELDORA 42.38N 93.17W
06/24/2013 HARDIN IA LAW ENFORCEMENT
&&
BEERENDSLocal storm report, Jun 24, 12:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 PM CDT MON JUN 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD 5 SE HANSELL 42.71N 93.03W
06/24/2013 FRANKLIN IA TRAINED SPOTTER
HIGHWAY 3 COVERED BY RUNNING WATER IN VARIOUS PLACES
BETWEEN HANSELL AND DUMONT IN BUTLER COUNTY. SMALL
STREAMS OUT OF BANKS AND FIELDS FULL OF WATER.
&&
SEARCYThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:47 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 43 min |
| Jun 24, 2:01 AM CDT | Flash Flood Warning | DMX | Audubon, Cass, Guthrie | 6 hr |
| Jun 24, 3:41 AM CDT | Flash Flood Watch | DMX | Adair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more | 51 hr |
| Jun 24, 9:15 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 24 hr |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Jun 24, 10:12 AM CDT | River Flood Warning | DMX | Emmet | 40 hr |
| Jun 24, 10:23 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 52 min |
| Jun 24, 10:52 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 38 min |
| Jun 24, 10:54 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Dallas, Greene, Guthrie | 51 min |
| Jun 24, 11:03 AM CDT | Flash Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 6 hr |
| Jun 24, 11:16 AM CDT | Severe Thunderstorm Warning | DMX | Audubon | 44 min |
| Jun 24, 11:18 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 27 min |
| Jun 24, 11:20 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Boone, Dallas, Greene, Madison | 40 min |
| Jun 24, 11:42 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more | 48 min |
| Jun 24, 11:57 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Polk, Story | 48 min |
| Jun 24, 12:01 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 29 min |
| Jun 24, 12:12 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Hardin, Webster, Wright | 48 min |
| Jun 24, 12:27 PM CDT | Flash Flood Warning | DMX | Grundy, Hardin | 6 hr |
| Jun 24, 12:39 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 51 min |
| Jun 24, 12:45 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more | 30 min |
| Jun 24, 12:49 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion, Poweshiek | 6 hr |
| Jun 24, 12:54 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 36 min |
| Jun 24, 1:03 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Wright | 6 hr |
| Jun 24, 1:17 PM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 6 hr |
| Jun 24, 1:38 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Monroe, Wapello | 37 min |
| Jun 24, 3:15 PM CDT | Flash Flood Watch | DMX | Black Hawk, Grundy, Hardin | 39 hr |
| Jun 24, 4:09 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 3 days |
| Jun 24, 4:23 PM CDT | River Flood Warning | DMX | Black Hawk | 4 days |
| Jun 24, 6:15 PM CDT | Areal Flood Warning | DMX | Butler, Franklin, Grundy, Hardin | 24 hr |
Nearby
Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.